One lot of 100 mcg/hr <"https://www.yourlawyer.com/practice_areas/defective_drugs">Fentanyl Transdermal System patches sold in the United States is being recalled by Watson Pharmaceutical, Inc. According to the firm’s recall notice, a small number of patches leaking fentanyl gel have been detected in the recalled lot, potentially exposing patients or caregivers directly to fentanyl gel.
Watson’s Fentanyl Transdermal System CII is indicated for the management of persistent, moderate to severe chronic pain that requires continuous, around the clock opioid administration for an extended period of time and cannot be managed by other means. Fentanyl is a highly addictive opiate that is 80 times more potent than morphine. Fentanyl is considered a Class II substance by the Drug Enforcement Administration, meaning it is associated with a high potential for abuse and a risk for fatal overdose. Direct exposure to fentanyl gel may lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal.
Watson is recalling this lot of potentially defective fentanyl patches from wholesalers and pharmacies. The recalled patches are from Lot Number 145287A, have expiration dates of February 2011 and were manufactured by Watson Laboratories, Inc. and distributed by Watson Pharma, Inc. The affected lot of Fentanyl Transdermal System patches was shipped to customers between April 2, 2009 and May 20, 2009. No other strengths or lots were affected and the Company does not anticipate any product shortages as a result of this recall. The Company has notified the U.S. Food and Drug Administration (FDA) of the recall.
Fentanyl patches that are leaking should not be used, and affected patches should not be handled directly. Anyone who comes in contact with fentanyl gel should thoroughly rinse exposed skin with large amounts of water only; do not use soap. Immediately dispose of affected patches that may be damaged or compromised in any way by flushing them down the toilet, using caution not to handle them directly. Damaged and/or compromised patches that have leaked gel will not provide effective pain relief.
Anyone with 100 mcg/hr Fentanyl Transdermal System patches being recalled should call 888-345-2656, Monday through Friday, 8:00 a.m.-5:00 p.m. EDT, for instructions on how to return affected product.
Patients using fentanyl patches who have medical questions should contact their healthcare providers.